So, after a pack of steroids and 6 days of not taking Sorafenib, my rash is reduced to blotches on my arms and legs and redness on my face. My feet are getting better every day. But I did have to give up my beloved Monday morning Zumba class this week.
Dr. O’Regan called us in this morning to decide what to do. She saw enough improvement that she recommended restarting Sorafenib at half-dose today. We were a little startled to discover that she’d booked me in the chemo suite tomorrow with the standard (non-trial) AC-T treatment, just in case. Her thinking – restart Sorafenib or get a chemo treatment in before we go on vacation, but don’t do nothing. That’s fine with us. It would’ve been nice to be side effect-free for St. Thomas, but, frankly, not doing anything is worse than dealing with the freaky side effects.
Why stick with the trial? Dr. O’Regan seems certain that everything I’ve experienced is reversible, so that makes us braver. Also, there’s a chance the rash won’t reappear at all, which has been the case with others in the trial. The greater concern, though, is the hand/foot syndrome. But Dr. O’Regan said she’s seen that reverse and stay away, too. Of course, she also said, “We’ll keep our fingers crossed.” (!!!) If things get too bad, I’ll just stop taking the pills. At that point, I’d almost certainly go off trial and start the standard chemo.
We leave this Friday 3/29 for St. Thomas and return 4/6. I have an elective biopsy of the original tumor 4/9 (samples for those poor mice), a second PET scan 4/10, and 1st chemo infusion 4/12.
Hopefully, any photos we post in the next 10 days or so will be more Carribbean Postcard and less New England Journal of Medicine!